Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Have red dots on torso, broken vessels around nose and spot on forehead. Suffer hair fall. What could these symptoms indicate?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 913 Questions
I am a 50 year old woman and I drank 3-4 glasses of wine a day for about 5-7 years. Sometimes I would drink a bottle. I have stopped drinking excessively, but I'm afraid it's too late. I had a gastric sleeve in Feb 2010. Initially, I had no problems. First my back started hurting (July 2010). In August 2010, I started having problem with my throat feeling like it was closing up. I had an upper GI and diagnosed with GERD. In May 2011, my right side started hurting. That is when I started having the ultrasounds- 3 of them. I had another upper GI in December 2011 and the gastroenterologist said that I had gastritis. I also had an upper GI in Feb 2013. everything looked okay. My side continued to hurt- sometimes a 4/5 out of 10. In February 2011, I stopped drinking and my right side is actually much better now. I still "feel" something in my right side and my back hurts daily. I have had 2 hydascans to check gallbaldder and they were normal. I had a ct in July 2012 and in March 2013 and they were normal. However, I had a fecal fat test in July 2012 and it was positive for malabsorption. Then i did the 3 day fecal collection and it was normal. I am taking omeprazole for GERD, a multivitamin, calcium,subliminal B12 and Vitamin d. With a gastric bypass, malabsorption is to be expected, but not with a gastric sleeve. There is something going on. Is there any way I can be at end stage cirrhosis and have normal labs and ct? I have all the symptoms of cirrhosis- red dots on torso, broken vessels around nose and a suspicious spot on my forehead, hair loss, fecal fat malabsorption, fatigue, really strong nail (always been soft), mild pain (more of an ache) on right side of abdomen, back pain on right side all the time. I also feel like my heart is pounding at times- sometimes when I eat, go upstairs, lie down at night. I am just at a loss. I have been tested over and over again. I think I am going crazy. Seriously. My hair is falling out like crazy and my tongue tingles (which is driving me crazy). My last blood work was last month and all was normal except my b12 was 1500. I rarely drink now, but when i do, my side hurts. Friday night, i had a cocktail and about 2 hours later, my right side started hurting under my rib cage.
Posted Mon, 14 Oct 2013 in Liver and Gall Bladder
Answered by Dr. Ajit Naniksingh Kukreja 31 hours later
Brief Answer:
Reassure Your Self

Detailed Answer:

Thanks for writing in

With the detailed history and the number of normal investigations, I feel you need to manage your stress levels and reassure yourself

Your only positive finding is GERD and/Or Gastritis

Three day fecal collection was normal so relax

Everytime you drink it pains you under right rib cage, is also suggestive of gastritis along with reflux

I would suggest, you avoid drinking completely

Take Omeprazole twice a day for atleast six weeks and then taper down

No there are no chances that all your reports will be normal and a patient be suffering from end stage Cirrhosis

All data on the net is not authentic and do not self evaluate

Hope this helps
Do write back in case of concern
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor